Results 1 to 2 of 2
Like Tree1Likes
  • 1 Post By Thisweekforsure
Seeking wisdom about getting off Klonopin
  1. #1
    dakotadude is offline New Member
    Join Date
    Apr 2015
    Posts
    1

    Default Seeking wisdom about getting off Klonopin

    I am in the process of weaning myself off Klonopin. Over the last 67 days, I have used Klonopin on 47 of those days (in other words, not every day), for anxiety. I started doing 2 pills a day (.5 MG each). I did 2 pills 7 times, then started cutting back. I did 1 1/2 pills 6 times, 1 pill 5 times, 1/2 pill 8 times and currently am doing 1/4 pill a day (.125 MG) I have done this about 6 times. And of course, I did other increments in between these amounts.

    At the same time, I have been doing a 3 MG pill of Lunesta (for insomnia) since March 25th.

    Everything was going fine for awhile. The Lunesta was allowing me to sleep about 5 or 6 hours a day, and there was no issues with withdrawal concerning the Klonopin. The all of a sudden, on Sunday, April 12, I was hit with a panic attack/wave of anxiety. Since then, I have had a couple more. And have had, to varying degrees, the classic symptoms of Klonopin withdrawal. I am continuing to hold at .125 MG of Klonopin a day in my efforts to get off this thing. Any wisdom would be greatly appreciated.

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    You have a combination of two things that might be causing the onset of symptoms. First is that often while tapering off a benzo things get worse the lower you get. It may become necessary for you to cut the pills into eights or even smaller crumbs to continue a very gradual taper.

    The second thing is the Lunesta. While technically not a benzo, it is considered a "Z-drug". These can have some of the same withdrawal issues as benzos. Lunesta has a very short half life. If you take it at bedtime, you could very likely be going into Z-drug withdrawal during the following day. This is considered "interdose" withdrawal.

    I think benzos and Z-drugs are a bad combination. In some ways they "stack" so that replacing the benzo with a Z-drug to help you sleep is defeating the purpose of getting off the benzo, you are replacing one with another almost as bad.

    3 mg is a lot of Lunesta. Unfortunately you've been taking it almost a month so you're likely now dependent on that too, and will need to wean down. This will explain your onset of panic attacks as you having been on it long enough now to have developed a dependency and since the half life is only 6 hours, you are basically in Lunesta withdrawal every day by about lunch time.

    Personally if it were me I would stop tapering the klonopin. Stay at .125 or even go back to .25 mg per day. Instead, begin tapering the Lunesta while replacing it with natural sleep aids. A little melatonin (not much!! No more than 2 mg) and Valarian root, and others. Or even try Benadryl. Do not expect sleep to be good. Get the Lunesta to zero, wait another week or two, then begin the Klonopin taper again.
    Randy35 likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22